Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 434, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 28, 2007, 4:36 PM CDT for Lavaca County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2007, 4:36 PM CDT (21:36 UTC)
- Expired
- Jul 28, 2007, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2501 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 282137 FFWEWX TXC285-290030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 436 PM CDT SAT JUL 28 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... LAVACA COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF HALLETTSVILLE... * UNTIL 730 PM CDT * AT 433 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM A THUNDERSTORM OVER HALLETTSVILLE AND OVER SPEAKS. RAINFALL RATES AROUND 2 INCHES PER HOUR WERE NOTED. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUBLIME WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2918 9681 2931 9659 2956 9680 2946 9709 $$
4 follow-up statements
000 WGUS74 KEWX 282159 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 457 PM CDT SAT JUL 28 2007 TXC285-290030- LAVACA TX- 457 PM CDT SAT JUL 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR LAVACA COUNTY... AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAINS AND FLASH FLOODING OVER LAVACA COUNTY BETWEEN HALLETTSVILLE AND SPEAKS. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR CAN BE EXPECTED. THESE RAINS WILL IMPACT AREAS ALONG THE LAVACA AND NAVIDAD RIVERS AND ALONG FM 530 BETWEEN HALLETTSVILLE AND SPEAKS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUBLIME... HALLETTSVILLE AND EZZELL WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2918 9681 2931 9659 2956 9680 2946 9709 $$
000 WGUS74 KEWX 282248 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 545 PM CDT SAT JUL 28 2007 TXC285-290030- LAVACA TX- 545 PM CDT SAT JUL 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR LAVACA COUNTY... AT 542 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED RAINS ACROSS LAVACA COUNTY WERE DECREASING. HOWEVER...SOME FLOODING CAN STILL BE EXPECTED DUE TO EARLIER HEAVY RAINS UP TO 3 INCHES IN THE HALLETTSVILLE AREA. THESE RAINS WILL IMPACT TRIBUTARIES AND ROADS ALONG THE LAVACA RIVER. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUBLIME AND HALLETTSVILLE WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2918 9681 2931 9659 2956 9680 2946 9709 $$
000 WGUS74 KEWX 282332 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 629 PM CDT SAT JUL 28 2007 TXC285-290030- LAVACA TX- 629 PM CDT SAT JUL 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR LAVACA COUNTY... AT 621 PM CDT...SCATTERED SHOWERS CONTINUE ACROSS SOUTHERN LAVACA COUNTY IN THE VICINITY OF SPEAKS. RAINFALL ESTIMATES FOR THE PAST 3 HOURS INDICATE THAT 2 TO 4 INCHES HAVE FALLEN IN THE HALLETTSVILLE AREA. RUNOFF MAY STILL PRODUCE FLASH FLOODING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUBLIME AND HALLETTSVILLE. LAT...LON 2918 9681 2931 9659 2956 9680 2946 9709 $$
000 WGUS74 KEWX 290034 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 731 PM CDT SAT JUL 28 2007 TXC285-290041- LAVACA TX- 731 PM CDT SAT JUL 28 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR LAVACA COUNTY... ONLY PATCHY LIGHT RAINS WERE NOTED ACROSS THE AREA. THE THREAT FOR FLASH FLOODING HAS ENDED. AS A RESULT...HAVE ALLOWED THE FLASH FLOOD WARNING TO EXPIRE. HOWEVER...DUE TO EARLIER HEAVY RAINS UP TO AROUND 3 INCHES...THERE MAY STILL BE SOME RISES ALONG THE LAVACA AND NAVIDAD RIVERS AND THEIR TRIBUTARIES. LAT...LON 2918 9681 2931 9659 2956 9680 2946 9709 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:21 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 28, 3:21 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 321 PM CDT SAT JUL 28 2007 .DISCUSSION... UPPER LOW DRAPED ACROSS WESTERN TEXAS HAS ALLOWED A CLUSTER OF THUNDERSTORMS TO DEVELOP ALONG THE EDWARDS PLATEAU. SCATTERED CONVECTION HAS BEEN PERSISTENT ACROSS THE EASTERN TWO-THIRDS OF THE CWA...BUT HAS BEEN MORE OF A CHAOTIC NATURE RATHER THAN AN ORGANIZED SYSTEM. EXPECT THIS ACTIVITY TO CONTINUE THROUGH THE AFTERNOON HOURS...WITH THE BEST CHANCE FOR RAIN THIS EVENING SLIDING TO THE SOUTHWEST COUNTIES AS THE UPPER LOW SHIFTS SOUTHWESTWARD. THE ACTIVITY WILL BEGIN TO DIMINISH AFTER SUNSET AS DIURNAL HEATING IS LOST. AS THE UPPER LOW CONTINUES TO WOBBLE ACROSS WEST TEXAS A MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN PERCHED OVER SOUTH CENTRAL TEXAS FOR AT LEAST ANOTHER DAY. ANOTHER ROUND OF CONVECTIVE ACTIVITY IS EXPECTED TOMORROW...MAINLY IN THE AFTERNOON AND EARLY EVENING HOURS. HOLDING OFF ON A FLASH FLOOD WATCH AS THE ACTIVITY WILL ONCE AGAIN BE GENERALLY DISORGANIZED. HOWEVER...HAVE GONE WITH MENTION OF LOCALLY HEAVY RAIN AS ANY OF THE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY DOWPOURS AND LOCALIZED FLASH FLOODING. RAIN CHANCES WILL BEGIN TO DECREASE ON MONDAY AS AN UPPER RIDGE BUILDS INTO THE REGION FROM THE EAST. HOWEVER...CAN STILL EXPECT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE NORTHWESTERN THIRD OF THE CWA. THIS RIDGING PATTERN WILL ALLOW A GRADUAL WARMING TREND THROUGH THE MIDDLE OF THE WEEK. GFS AND ECMWF GUIDANCE ARE PERSISTENT WITH TRACKING THE UPPER RIDGE TO OUR NORTHWEST BY THE END OF THE WEEK. SOUTHERLY SFC FLOW WILL KEEP GULF MOISTURE IN THE REGION THROUGH THE WEEK. RAIN CHANCES RE-ENTER THE PICTURE BY THE END OF THE WEEK AS A FRONTAL BOUNDARY DRIFTS INTO THE REGION SHOULD BE ENOUGH TO GENERATE AT LEAST SCATTERED STORMS...PARTICULARLY ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 89 75 93 75 / 30 50 20 20 10 AUSTIN BERGSTROM INTL AIRPORT 72 90 73 94 72 / 30 50 20 20 10 DEL RIO INTL AIRPORT 73 90 76 92 75 / 50 60 60 40 30 SAN ANTONIO INTL AIRPORT 73 88 74 91 75 / 40 50 30 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 25/26
Hazardous weather outlook, Jul 28, 5:56 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 556 AM CDT SAT JUL 28 2007 TXZ171>173-183>194-202>209-217>225-228-291100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 556 AM CDT SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY AND TONIGHT. AN UPPER LEVEL DISTURBANCE WILL SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS...WITH SLOW STORM MOTIONS EXPECTED. LOCALLIZED AREAS COULD SEE 1 TO 2 INCH RAINFALL AMOUNTS...WITH ISOLATED 3 INCH AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...LOCALLY HEAVY RAINFALL REMAINS POSSIBLE FOR SUNDAY...AND A POTENTIAL FOR MAINLY DAYTIME SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:22 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney | 4 hr |
| Jul 28, 4:26 PM CDT | Flash Flood Warning | EWX | Real, Uvalde | 3 hr |
| Jul 28, 4:37 PM CDT | Flash Flood Warning | EWX | Kendall | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.